Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Using doxycycline for bacterial infection in vaginal area. Suggest effective medicine

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
im taking docycyc mono...for bacterial infection...it started out with a mild irritation in my vaginal area...i use betadine, tea tree oil and aloe vera to wipe this area, but i notice rash in that area now
I notice itching and other small bumps appearing from time to time...sometime on my buttock.
Posted Wed, 6 Feb 2013 in Infections
 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi,
Thanks for the query.

Using betadine etc to clean the vaginal area can lead to bacterial vaginosis.
So better to avoid these.
Use only XXXXXXX warm water to clean the genital parts.
Better to consult gynecologist and get examined to find out the possible cause for your problem.
You can go for vaginal swab culture, hanging drop preparation etc microbiological examinations to find out the possible causative organism and can take treatment depending on the sensitivity.
This can decrease the itching, lesions etc.
Using low dose local estrogen creams can help to some extent sometimes, you can use this after consulting your doctor.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Using doxycycline for bacterial infection in vaginal area. Suggest effective medicine 33 hours later
"Using low dose local estrogen creams can help to some extent sometimes, you can use this after consulting your doctor".....what type of cream are your referring to, my doctor gave me some clindamycin?...What type of infection does this sound like or could it be more?
 
 
Answered by Dr. Sree Gouri SR 14 hours later
Hi,

The possible causes for your itching and small bumps are:
-Contact dermatitis due to excessive use of betadine etc.
-Infections due to herpes, warts, chlamydia etc.

You can continue clindamycin, which can help in clearing the infection.
Estrogen deficiency due to increasing age can lead to dryness of the vaginal mucosa that can lead to itching and irritation.
So using low dose estrogen creams can possibly decrease these symptoms.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Using doxycycline for bacterial infection in vaginal area. Suggest effective medicine 21 hours later
I really appreciate your patience...I do not have vaginal dryness, nor do I have a smelly discharge...I sometimes see dark bumps that gets a little sore...if i squeeze them I see something that looks like when I sqeeze a pimple...are those symptom of herpes, warts or chlamydia...my husband does not have these symtoms.I thought maybe since I shave in this area, that I could possibly be allergic or have some kind of hair irritation...Thanks so much!
 
 
Answered by Dr. Sree Gouri SR 4 hours later
Hi,

Yes, there is more possibility for infection of hair follicles due to shaving. This is called folliculitis.
It can be treated with local and systemic antibiotics. If you are getting irritation by using doxycycline you can change to some other broad spectrum antibiotic with your doctor's advice. Local application of antibiotic and anti-inflammatory cream also will help to some extent.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor